Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 235, NWS Atlanta, GA

June 25, 2001Carroll County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2001, 3:41 PM EDT for Carroll County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2001, 3:41 PM EDT (19:41 UTC)
Expired
Jun 25, 2001, 4:00 PM EDT
In force
19 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Carroll County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS52 KFFC 251942
SVRATL
GAC045-252000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CARROLL COUNTY IN NORTHWEST GEORGIA

* UNTIL 400 PM EDT

* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROOPVILLE...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ROOPVILLE.

HAIL UP TO THE SIZE OF QUARTERS CAN BE EXPECTED IN THE WARNED 
AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3358 8495 3351 8532 3345 8528 3344 8496

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 25, 2:45 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT MON JUN 25 2001

CONVECTION ASSOCIATED UPPER LEVEL COLD LOW...EASTERLY UPSLOPE LOW
LEVEL FLOW AND DIURNAL HEATING...SHOULD DIMINISH AFTER SUNSET.

OVERVIEW. MODELS CONTINUE PAST TRENDS, THUS CONSISTENT.

ALFOT. LOW FINISHES CLOSING OFF AT BASE OF TROF OVER NORTH GA. IT
THEN SLOWLY WANDERS WEST, REPLACED FROM EAST BY WEAK RIDGING.

SURFACE. HIGH TO NORTH WITH WEAK TROF OVER SOUTH. BERMUDA HIGH WITH
EAST EXTENSION OF RIDGE BUILDS OVER GA THROUGH MONDAY.

AS UPPER COOL LOW WANDERS WEST, MOISTURE INCREASES IN SOUTHERLY FLOW
AROUND BERMUDA HIGH, THUS LITTLE CHANGE IN DIURNAL PATTERN OF
SCATTERED SHOWERS.

TEMPERATURES. MODELS CLOSE. WILL CONTINUE NEAR NORMAL TO SLIGHTLY
BELOW, DEPENDING ON CLOUD COVER AND RAIN.

RMG 64/83/64/84 3323  GVL 62/80/64/84 2424
ATL 65/84/65/84 2323  AHN 63/83/63/85 2323
CSG 66/86/65/86 2323  MCN 64/88/63/88 2323

.ATL...
GA...NONE.

OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC
OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS
AVAILABLE AT FLUS42 KFFC

In the hours before

Special weather statement, Jun 25, 1:30 PM EDT, 2 hours 11 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT MON JUN 25 2001

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL
GEORGIA THROUGH THIS EVENING...

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM IS CENTERED OVER NORTHEAST
GEORGIA THIS AFTERNOON. COOLER TEMPERATURES ALOFT ASSOCIATED WITH
THIS LOW WILL COVER NORTH GEORGIA.

.PRIMARY HAZARD...
THE PRIMARY HAZARD WILL BE LIGHTNING...GUSTY WINDS TO OVER 40
MPH...VERY HEAVY RAIN...AND HAIL UP TO AN INCH AND A HALF IN
DIAMETER. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF
NORTH AND CENTRAL GEORGIA TODAY...BUT THE MOST LIKELY AREA WILL BE
NORTH GEORGIA THIS AFTERNOON INTO THIS EVENING.

.DISCUSSION...
THE ATMOSPHERE WILL DESTABILIZE THIS AFTERNOON OVER NORTH AND
CENTRAL GEORGIA...WITH LIFTED INDICES OF MINUS 3 TO MINUS 6 AND
CAPES OF 500 TO 1500.

.FOR SPOTTERS...
SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR
POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

&&

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.

MSS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:15 PM EDTSevere Thunderstorm WarningFFCGilmer30 min
Jun 25, 3:57 PM EDTSevere Thunderstorm WarningFFCCatoosa33 min
Jun 25, 4:06 PM EDTSevere Thunderstorm WarningFFCCobb24 min
Jun 25, 4:22 PM EDTSevere Thunderstorm WarningFFCWalker28 min
Jun 25, 4:30 PM EDTSevere Thunderstorm WarningFFCCobb30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.